Hello…

It has been close to 7 months since my last post. Life post medications is not as wonderful as I expected it to be. 

I am still off all of my meds and my health is improving daily, but I have been struggling emotionally. It felt wrong to continue writing about my struggles. I am suppose to be “better”! 

I had physical issues for 4.5 years. Psychological issues do not feel as important–who wants to hear about that! What if people think I am weak or too sensitive! 

I realize now that it is okay to admit a stroke, two surgeries, and too many medication were more than physically hard on me. 

Post-recovery recovery hit me like a ton of bricks. “If you don’t have anything nice to say then don’t say anything at all.” needs to stop running through my head when I try to write. I need to start talking about some things that are not “nice”. I am ready to talk about the last several months. I am ready to tell people what happened during my first surgery, 4.5 years ago, to warrant a second surgery. I am ready to express the anger I have been carrying for 1.5 years. I do hope to share positive things as well. I am not all doom and gloom. 

I am a recovering heart patient.

More posts are coming soon!

Advertisements

Smile.

It is so hard–I took my last dose of prednisone a week ago and I’m still suffering through withdrawals. I am having a hard time keeping it together tonight. I want to give up.  

I can’t because I’m not done.

Run Away!

I worked at a small pizza place in a small town for several years. The small town had a small convenience store. Going to or from work I would often stop at that store. There was a young man who, frequently, rode his bike through town, past the pizza place and the convenience store. Often, I would encounter this gentleman while I was driving through the town, walking in or out of work, and going to the store. He would greet me in the same way every time, “Scary, blonde, cyclops monster!” and then he would giggle.

I loved it.

Tummy Ache

I went to my doctor last week for some gastric issues. The nurse, after taking my weight, measurement, and BP, asked if it was okay that a medical student come into my room. Thinking it wouldn’t be that big of a deal–there wasn’t anything too embarrassing going on with me–I said I was fine with the med student.

Before I go much further into the story, let me set the mood. I had been having stomach pain, nausea, and headaches for 4 days. On top of being sweaty because of my symptoms, I was sweaty because it was close to 100 degrees outside. The protective paper they have on the exam table was stuck to my thighs. I hadn’t bothered with make-up. Now, let’s continue…

*knock knock* In walks the most attractive man I have ever encountered in a medical setting. This man, whose name I forgot as soon as he said it because I was so distracted by how beautiful he was and how repulsive I was, was my medical student.

Here are the questions he asked me. I refuse to put my responses, because I am a lady!

Sexy doctor student man (SM for short): “What are the quality of your stools?” “How gassy have you been this week?” “Do you have all of your sexual bits (he didn’t say “sexual bits”. He used whatever the medical terms are)?”

He then tells me he is going to touch my stomach in which I respond, “Okay. I am disgusting and sweaty!” because I am charming. At this point the paper stuck to my thighs had disintegrated. He poked around my flubby, sad tummy for what felt like an hour then went to consult my actual doctor.

They both came back and concluded my gastric issues were stress related (prednisone makes coping hard and Heidi crazy!). My doctor hugged me (he probably knows how devastatingly handsome his shadower is and was secretly apologizing for having him ask me about my poops) and sent me to the lab to get blood drawn.

Getting blood drawn is always a struggle with me, my veins are hard to find. The lab tech had already, unsuccessfully, tried getting blood from one arm and was working on the other when the medical student walked into the lab.

My medical history is interesting so he had more questions and wanted to listen to my heart.

He walked out of the lab and the tech turned to me and said, “Well, a vein popped up when he walked in. I might have to call him back.” We laughed so hard. I was snorting and choking, she was bent over wheezing.

I was so embarrassed.

WebMD

I have a fever(!), I did not allow my body the rest it needed because I was too manic to sit still, It’s Sunday-not so fun-day, and I discovered a rash on my arms and feet.

I should have gone to bed after finding the rash but I diagnosed myself with lupus instead! I’ll just go to bed next time.

dr-house-and-lupus_o_1039523

Nightmare

Last night I almost convinced myself there was someone in the corner of my unlit room. I imagined that the person was crouched down waiting for me to relax and once I did they would crawl onto my bed and get very close to my face. Having someone’s face very close to my face seemed scarier than any typical kind of horror acted out. The idea of someone in the corner didn’t last long but that doesn’t change the fact that it happened–I indulged that feeling.

While driving home tonight I passed a “corner” sign. It’s the same sign I pass whenever I drive to or from town. Tonight it terrified me. I hunched down as I drove past it as if it could reach out and grab me. The sign was going to get me. 

It’s embarrassing sharing these two instances. What’s more embarrassing is these aren’t the only moments of disassociation I have had. I have enough control that it doesn’t last long, but it’s scary discovering myself lost in these different “realities”. 

I hate having “episodes”. It’s lonely. It’s scary. I’m trying so hard to stay positive but it’s so damn hard when you have intense highs, crippling lows, and imaginary monsters that get very close to your face making a ruckus in your daily life. It is the prednisone doing this.

I am lowering my dose of prednisone 1mg a week. It’s a slow taper but it’s still bringing these side effects. 14 weeks left with this hell of a drug. I’m told the worst is yet to come–the last 5mg is suppose to be torturous.  July is going to be fun. 

Methotrexate Monday

Today is methotrexate hangover day. I have spent most of the day in bed trying to keep my calm. I am nauseas, dazed, emotional, and depressed. 

My head feels so fragile. I feel my heart thumping. I can hear anxiety in my heart beats and my breath, in and out. My bed feels safe. I can keep my head if I just stay in bed. 

Sleep. I will sleep. Sleep will make it okay.